Alert archive / Maryland / Coastal Flood Statements in 2018
Coastal Flood Statement 13, NWS Wakefield, VA
NWS Wakefield, VA issued this coastal flood statement at Jul 12, 2018, 11:14 PM EDT for Dorchester County, Somerset County, Wicomico County, Maryland. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2018, 11:14 PM EDT (03:14 UTC)
- Expired
- Jul 13, 2018, 4:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD
The radar
The Dover AFB radar (KDOX), 70 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234
WHUS41 KAKQ 130314
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
1114 PM EDT Thu Jul 12 2018
MDZ021>023-130800-
/O.NEW.KAKQ.CF.S.0013.180713T0314Z-180713T0800Z/
Dorchester-Wicomico-Somerset-
1114 PM EDT Thu Jul 12 2018
...Tides approaching Minor Flooding early this morning...
* LOCATION...Chesapeake Bay side of the lower Maryland eastern
shore...mainly shoreline areas of southern Dorchester County
* TIMING...Around the time of high tide this morning at Bishop's
Head. High tide at Bishop's Head is at 1:48am Friday morning.
* COASTAL FLOOD IMPACTS...Shallow flooding is possible in the most
vulnerable locations near the waterfront and shoreline.
&&
Time of high total tides are approximate to the nearest hour.
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/05 AM 3.0 1.0 0.5 1 NONE
13/05 PM 2.2 0.2 0.4 1 NONE
14/05 AM 3.0 1.0 0.5 1 NONE
14/06 PM 2.3 0.3 0.4 1 NONE
15/07 AM 3.0 1.0 0.5 1 NONE
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.3 FT, MODERATE 3.8 FT, MAJOR 4.3 FT
MHHW CATEGORIES - MINOR 1.2 FT, MODERATE 1.7 FT, MAJOR 2.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/02 AM 3.3 1.2 0.7 1 MINOR
13/02 PM 2.8 0.7 0.6 1 NONE
14/03 AM 3.2 1.1 0.6 1 MINOR
14/03 PM 2.8 0.7 0.6 1 NONE
15/03 AM 3.3 1.2 0.7 1 MINOR
15/04 PM 2.9 0.8 0.6 1 NONE
SAXIS VA
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
13/12 AM 3.6 1.1 0.5 1
13/01 PM 3.0 0.5 0.5 1
14/01 AM 3.6 1.1 0.5 1
14/02 PM 3.0 0.5 0.4 1
15/02 AM 3.6 1.1 0.5 1
15/03 PM 3.1 0.6 0.5 1
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Jul 12, 8:24 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 12, 8:24 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 824 PM EDT Thu Jul 12 2018 .SYNOPSIS... A cold front will move farther south of the region tonight. High pressure will build into and over the area tonight through Saturday, then slides off the coast for late Saturday into Sunday. Heat and humidity gradually build late in the weekend into early next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 815 PM EDT Thursday... Current analysis depicts a stalled frontal boundary well south of the local area located from central SC to southeast NC. However, still seeing some isolated shower activity across central and southern VA, where SPC mesoanalysis is still showing pockets of ~1000 J/kg of sfc-based CAPE interacting with some weak shortwave energy aloft (albeit very weak). Sfc dew pts remain in the upper 60s to lower 70s with the exception of lower 60s over far NW portions of the CWA. Have included ~20% PoPs for isolated showers across most of central and interior southern VA and the MD eastern shore through 10 pm, with expectation that this activity will continue to diminish as sfc temperatures and instability continue to wane. Some BKN lower clouds are also streaming in from the Bay/Ocean and affecting southeast VA, but instability is less in these zones so will keep PoPs at 10% or less there. Drier air to the NW will slowly push S overnight, though expect that areas of southern VA and NE NC in particular will be slower to see that arrival of drier air. Some indications that patchy ground fog (and some low stratus) will develop after midnight primarily along/west of I-95 as temperatures drop to values below what dew pts currently are as of 00Z. Still do not anticipate widespread dense fog given that it was mainly dry today. Lows will range from the lower 60s NW to the lower 70s coastal SE VA/NE NC with the majority of the CWA seeing mins in the mid to upper 60s. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... As of 410 PM EDT Thursday... High pressure with drier air will build into and over the region Fri thru Sat, resulting in a partly to mostly sunny sky. Highs on Fri will mainly be in the lower to mid 80s (NE or E winds), and mainly in the mid to upper 80s on Sat (E or SSE winds). Lows Fri night will range thru the 60s. High pressure will nudge farther off the Mid Atlc coast for Sat night and Sun. Warmer and more humid on Sun, as winds will be SSW acrs the area. Highs will be in the upper 80s to lower 90s. Isolated to sctd showers and tstms possible mainly over NW counties Sun aftn/evening. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... As of 350 PM EDT Thursday... Most places remain dry during the day on Monday, as a cold front hangs back to the west of Piedmont. Did include small chance PoPs area wide with a little better chance of showers/thunderstorms across the northwestern CWA. Increasing southerly flow will help to bump up temperatures and moisture on Tuesday, with the aforementioned front moving into the Piedmont by 00z Wednesday. The proximity of better forcing approaching from the west and a soupy atmosphere will lead to better thunderstorm chances during the day on Tuesday. High pressure will hurriedly push this front southeastward, so we should expect a FROPA through the central CWA by Wednesday morning. This is when rain chances are greatest, especially across the eastern half of the area. Rain will clear the region from NW to SE during the day Wednesday, leaving extreme SE VA/NE NC in the "chance PoP" category through 00z Thursday. Early indications are that this cold front will have minimal impacts on next week's daytime high temperatures and that southerly flow will quickly return by Thursday. Highs Mon-Thu will generally be in the mid 90s, cooling by only a few degrees into the upper 80s/around 90 degF towards the end of the period. Overnight lows in the low to mid 70s will be the general trend. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... As of 750 PM EDT Thursday... E or NE winds 4-8 kt overnight. Partly cloudy skies this evening into tomorrow morning. SCT-BKN SC or CU will likely re- develop twd morning due to NE flow off the ocean. Could be MVFR CIGS at any TAF site that briefly sees ground fog. Otherwise, high pressure will build down into and over the region tonight thru Sat with mainly VFR conditions expected. Outlook: High pressure will slide off the coast for late Sat thru Sun, with mainly VFR conditions prevailing. && .MARINE... As of 350 PM EDT Thursday... Latest analysis indicates that the (weak) cold front is over the Carolinas, and it will continue to slowly push southward through Friday. With sfc low pressure off the Carolina coast and 1024mb high pressure over New York and New England, easterly winds are averaging 10-15 kt over the Chesapeake Bay/Atlantic Ocean. Seas are around 3 feet and waves on the bay are averaging 1-2 ft. Expect 10-15 kt E/NE winds to continue through Friday as the area of high pressure only slowly moves southward. Cannot rule out a few wind gusts to around 20 kt at elevated sites over the southern Bay late tonight through Friday, but am expecting most wind obs to remain below SCA criteria. Expect 1-2 ft waves over the Bay and 3-4 ft seas over coastal waters through the end of the week. Winds slowly die down to below 10 kt by Saturday as the area of sfc high pressure approaches the waters. Sunday/Monday also look to be relatively across the marine areas, with S/SW winds around 10 kt and 1-2 ft waves/3 foot seas. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...TMG NEAR TERM...LKB/TMG SHORT TERM...MAM/TMG LONG TERM...BMS AVIATION...BMS/TMG MARINE...ERI
Hazardous weather outlook, Jul 12, 4:03 PM EDT, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 403 PM EDT Thu Jul 12 2018 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 095>097-509>525-132015- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 403 PM EDT Thu Jul 12 2018 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-132015- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 403 PM EDT Thu Jul 12 2018 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TG
Nearby
Coastal Flood Statements in Maryland, 2018Every coastal flood statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.